Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Compact $ 3$-manifolds with infinitely-generated groups of self-homotopy-equivalences


Author: Darryl McCullough
Journal: Proc. Amer. Math. Soc. 91 (1984), 625-629
MSC: Primary 55P10; Secondary 57M99
DOI: https://doi.org/10.1090/S0002-9939-1984-0746102-2
MathSciNet review: 746102
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Examples are constructed of compact $ 3$-manifolds with boundary whose groups of self-homotopy-equivalences are not finitely-generated.


References [Enhancements On Off] (What's this?)

  • [1] S. Bachmuth and H. Mochizuki, $ {E_2} \ne S{L_2}$ for most Laurent polynomial rings, Amer. J. Math. 104 (1982), 1181-1189. MR 681732 (84a:20056)
  • [2] A. Brunner and J. Ratcliffe, Finite $ 2$-complexes with infinitely-generated groups of self-homotopy equivalences, Proc. Amer. Math. Soc. 86 (1982), 525-530. MR 671229 (83m:57004)
  • [3] D. Frank and D. W. Kahn, Finite complexes with infinitely-generated groups of self-equivalences, Topology 16 (1977), 189-192. MR 0478140 (57:17629)
  • [4] J. Kalliongis, Homotopy equivalences on non-irreducible $ 3$-manifolds, Indiana Univ. Math. J. 32 (1983), 903-915. MR 721572 (85e:57013)
  • [5] D. McCullough, Finite aspherical complexes with infinitely-generated groups of self-homotopy-equivalences, Proc. Amer. Math. Soc. 80 (1980). 337-340. MR 577770 (81k:55008)
  • [6] R. Riley, An elliptical path from parabolic representations to hyperbolic structures, Topology of Low-Dimensional Manifolds, Lecture Notes in Math., vol. 722, Springer-Verlag, Berlin and New York, 1979, pp. 99-133. MR 547459 (81e:57011)
  • [7] D. Sullivan, Infinitesimal computations in topology, Inst. Hautes Études Sci. Publ. Math. 47 (1977), 269-331. MR 0646078 (58:31119)
  • [8] W. Thurston, The geometry and topology of three-manifolds, mimeographed notes, Princeton University.
  • [9] F. Waldhausen, Gruppen mit Zentrum und $ 3$-dimensionale Mannigfaltigkeiten, Topology 6 (1967), 505-517. MR 0236930 (38:5223)
  • [10] C. W. Wilkerson, Applications of minimal Simplicial groups, Topology 15 (1976), 111-130. MR 0402737 (53:6551)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55P10, 57M99

Retrieve articles in all journals with MSC: 55P10, 57M99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1984-0746102-2
Keywords: Homotopy equivalence, self-homotopy-equivalence, $ 3$-manifold, $ 2$-complex, automorphism group, group ring
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society